STD Channel
Topics & Medications
Quicklinks
Related Channels

Natazia and Weight Gain

It is unclear if there is a link between Natazia and weight gain. However, recent research suggests that birth control pills are not likely to cause weight gain in most women. If weight gain becomes a problem while taking this pill, you may find it helpful to make certain lifestyle changes, like eating a heart-healthy diet, limiting your alcohol intake, and exercising more frequently.

Does Natazia Cause Weight Gain?

Natazia® (dienogest/estradiol valerate) is a prescription birth control pill. Despite "common knowledge," weight gain is probably not a side effect of birth control pills. Even though weight gain is listed as one of the common side effects of Natazia, it is likely that the weight gain most women experience while taking Natazia is unrelated to the medication, although there is not enough information to know for sure at this time.
 

Weight Gain With Natazia

In clinical studies, up to 2.9 percent of women taking Natazia experienced weight gain. However, it is difficult to interpret this information because the studies done on this birth control pill did not compare the medication to a placebo (a "sugar pill" with no active ingredient). It is unethical for studies to compare birth control pills to a placebo, as many unintentional pregnancies would result.
 
Although 2.9 percent of women taking Natazia experienced weight gain, it is possible that a similar percentage (or even a higher percentage) of women in similar situations (but not taking Natazia) would also have gained weight. However, there is simply not enough information available to determine if this oral contraceptive really causes weight gain.
 
Pregnancy and Pain

Natazia Birth Control Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.